Kentucky, 2016

Damaging Winds in Kentucky, July 13 to 14, 2016

July 13 to 14, 2016 · NWS LMK · 19 events in 8 counties and zones

A weak frontal boundary draped across central Kentucky and high heat and humidity in place led to isolated to scattered severe storms across central Kentucky during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$205,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A weak frontal boundary draped across central Kentucky and high heat and humidity in place led to isolated to scattered severe storms across central Kentucky during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 13, 8:30 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 13, 8:30 PM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
930 PM EDT WED JUL 13 2016

...Forecast Update...
Issued 930 PM EDT Wed Jul 13 2016

Line of mid-level convection did do a job on killing some of the
instability over the area.  Still have a few pockets/stronger
elements within the line. Have trimmed a few counties from the
watch, behind the line. Will keep going on trimming as the line
heads east.

Issued 715 PM EDT Wed Jul 13 2016

Line of storms getting reinvigorated as it runs into an pocket of
available instability. Still unsure how it will handle the mid-level
moisture out ahead of the line, whether it work at weakening the
line or not. Either way, reports continue to come in with the line
and its fast forward motion. As such, we've coordinated a Severe
Thunderstorm Watch with SPC to cover where we expect the line to
march through. Updated products out shortly.

Issued 600 PM EDT Wed Jul 13 2016

Have a line of storms moving quickly toward the western edge of our
forecast area this hour. It should make it into Dubois county before
730 PM. An interesting feature popped up ahead of it this hour
though, on the latest visible satellite. Some mid level returns are
noted, which may help to stabilize the environment ahead of the
line. Those returns are just starting to show up on radar now. Will
be interesting to see how this feature affects the southern part of
the line. SPC mesoanalysis indicates a fairly unstable environment
for the line to progress through in just northwest of our forecast
area, in southwest Indiana.

Have fine-tuned the gridded forecast for pops. Bringing a better
chance for storms into Louisville later this evening. This change in
based on some of the higher-res models, like the HRRR, which have
been persistent in bringing the line east into our area.

.SHORT TERM (Now through Thursday Night)...
Issued at 310 PM EDT Wed Jul 13 2016

A hot and humid low-level air mass remains in place across the Ohio
Valley, currently sending Heat Indices to around 100 over central
and western parts of the forecast area.  The only good thing about
the heat right now is that it's even warmer aloft.  A mid-level cap
is currently preventing explosive convective growth, with cumulus
remaining flat. Should a storm manage to break this cap, though,
MLCAPEs in excess of 3500 J/kg prevail. In other words, the current
airmass doesn't support a high potential for a lot of storms, but if
any DO break the cap, the threat for severe will definitely be there
(hence the SPC slight risk straddling the Ohio River).  The primary
threat for any storms that make it through the cap will be high
winds, since the warm, moist thermal profile limits the large hail
threat and winds don't support tornadoes.

All of the above having been said, a large squall line making its
way across Missouri this afternoon is heading east at the moment.
The short range models models are in fairly good agreement with
keeping this north of the Ohio River this evening, but disagree on
just how far north.  The bottom line is that Indiana counties will
have the best chance of storms this evening, with decreasing chances
as you head south.

General - a.k.a non-severe - thunderstorm chances will spread across
all of central KY and southern IN overnight and on Thursday as
additional short-wave ripples in the upper flow persist. Weaker
instability aloft through the period means hail and strong winds
will not be likely with these, but tropical-like downpours will be
possible with any storms.

Temperatures will only dip into the lower to mid 70s for lows both
tonight and Thursday night, while most highs Thursday top out around
90.

.LONG TERM (Friday through Wednesday)...
Issued at 310 PM EDT Wed Jul 13 2016

A subtle change in the upper level pattern over the U.S. is in
store for the extended period.  Heading into next week, the Ohio
Valley will see a slight break in the heat as the 500 mb pattern
transitions from a nearly zonal flow today to a high amplitude ridge
over the Great Plains by day 7. With the amplification of the ridge
to the west, the region will have a northwest component to the upper
air flow, resulting in a reduction of SFC-500 mb thicknesses that
will translate into highs in the mid 80s for the weekend.  As the
upper ridge widens and intensifies however, warmer air will return,
sending daytime highs back into the 90s for the start of the work
week. The down side of a ridge centered that far west is that we'll
be along the northwest flow "ring of fire" - a climatological stormy
area known for nocturnal MCS development and poor handling by the
models.

In a nutshell, what all of the above means is a hot, humid, and
unsettled weather pattern for the week. While dewpoints in the upper
60s to mid 70s will keep it sweaty, daytime highs limited to the mid
80s to lower 90s will only result in Heat Indices in the upper 90s
for the most part, limiting the likelihood of heat advisories or
warnings.

&&

.AVIATION (00Z TAF Update)...
Issued at 715 PM EDT Wed Jul 13 2016

Have some light rains headed toward SDF now, but a meatier line of
storms will move through within the first hour or two of the TAF
time, with gusts to 30 knots, if not more, looking more likely. This
line should not be as strong by the time it gets to LEX/BWG, but
have some wind gusts in each a little later. Overnight, a omplex of
storms over central Missouri now may try and sneak into BWG's area,
but in a weaker state, given the potential for this first wave to
eat up some instability. After that will watch for residual low
ceilings and then potential for new showers/storms Thursday, but the
focus in this set of TAFs is the initial line.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........RJS
Short Term.....JBS
Long Term......JBS
Aviation.......RJS
Hazardous weather outlook, Jul 13, 9:29 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 PM EDT WED JUL 13 2016

INZ076>079-083-084-089>092-KYZ023>027-030>032-041>043-046>049-
053>057-061>067-070>078-081-082-150230-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-OLDHAM-TRIMBLE-
FAYETTE-BOURBON-NICHOLAS-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-
MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-
SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...LOUISVILLE...LA GRANGE...
BEDFORD...MILTON...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
1029 PM EDT WED JUL 13 2016 /929 PM CDT WED JUL 13 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST THROUGH THE
OVERNIGHT HOURS. THE MAIN THREATS WILL BE CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AT INTERVALS
THROUGHOUT THE PERIOD. ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO REPORT ANY DAMAGE FROM STORMS.

KYZ028-029-033>040-045-150230-
HARDIN-BULLITT-HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-
WOODFORD-NELSON-
INCLUDING THE CITIES OF...ELIZABETHTOWN...SHEPHERDSVILLE...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...BARDSTOWN
1029 PM EDT WED JUL 13 2016

...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER
CENTRAL KENTUCKY. THESE STORMS COULD BECOME VERY STRONG, WITH
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AT INTERVALS
THROUGHOUT THE PERIOD. ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO REPORT ANY STRONGER WIND GUSTS AS WELL AS
DAMAGE FROM THOSE WINDS TONIGHT.

JBS/RJS

In the hours before

Local storm report, Jul 13, 7:22 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
822 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     1 WNW CELESTINE         38.39N 86.80W
07/13/2016                   DUBOIS             IN   EMERGENCY MNGR

            LARGE TREE DOWN AT STATE ROAD 164 AND
            STEINBOTTOM ROAD.

&&

KDW
Special weather statement, Jul 13, 7:34 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT WED JUL 13 2016

INZ077-078-090-140100-
WASHINGTON-SCOTT-HARRISON-
834 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON AND
WASHINGTON COUNTIES...

AT 833 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAOLI...MOVING
EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE LEADING EDGE OF
THIS NARROW LINES OF STORMS.

LOCATIONS IMPACTED INCLUDE...
SALEM...BLUE RIVER...NEW PEKIN...PALMYRA...CAMPBELLSBURG...
HARDINSBURG...LITTLE YORK...LIVONIA...SALTILLO AND FREDERICKSBURG.

LAT...LON 3876 8603 3877 8598 3876 8599 3875 8590
      3855 8586 3852 8587 3849 8599 3842 8603
      3833 8604 3822 8627 3839 8625 3842 8626
      3842 8631 3873 8630 3877 8628 3878 8620
      3878 8619 3876 8614 3878 8609
TIME...MOT...LOC 0033Z 250DEG 49KT 3861 8652

JDG
Special weather statement, Jul 13, 8:18 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM EDT WED JUL 13 2016

INZ078-079-090>092-KYZ030>032-140200-
SCOTT-FLOYD-JEFFERSON-CLARK-HARRISON-JEFFERSON-OLDHAM-TRIMBLE-
918 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON...SOUTH
CENTRAL JEFFERSON...SOUTHEASTERN SCOTT...FLOYD...CLARK...NORTHWESTERN
JEFFERSON...OLDHAM AND SOUTHWESTERN TRIMBLE COUNTIES...

AT 917 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW ALBANY...
MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...LA GRANGE...PROSPECT...
WORTHINGTON HILLS...BARBOURMEADE...COLDSTREAM...NORTHFIELD AND GREEN
SPRING.

LAT...LON 3849 8533 3846 8535 3844 8533 3838 8532
      3817 8599 3835 8613 3867 8553
TIME...MOT...LOC 0117Z 246DEG 44KT 3834 8591

JDG
Special weather statement, Jul 13, 8:46 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
946 PM EDT WED JUL 13 2016

KYZ031>033-140230-
HENRY-OLDHAM-TRIMBLE-
946 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT HENRY...NORTHEASTERN OLDHAM AND
TRIMBLE COUNTIES...

AT 946 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PROSPECT...
MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...BEDFORD...PENDLETON...CAMPBELLSBURG...SMITHFIELD...
SULPHUR...LACIE...WISES LANDING...TARASCON AND TURNERS STATION.

LAT...LON 3863 8523 3858 8521 3860 8508 3856 8506
      3857 8504 3855 8500 3851 8503 3852 8498
      3849 8499 3848 8497 3846 8495 3846 8491
      3845 8494 3844 8496 3836 8528 3856 8542
      3863 8544 3869 8530
TIME...MOT...LOC 0146Z 246DEG 44KT 3838 8556

JDG
Special weather statement, Jul 13, 9:21 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT WED JUL 13 2016

KYZ030-034-038-140245-
JEFFERSON-SHELBY-SPENCER-
1021 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JEFFERSON...
NORTHWESTERN SPENCER AND CENTRAL SHELBY COUNTIES...

AT 1021 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
TAYLORSVILLE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...SIMPSONVILLE...MIDDLETOWN HEIGHTS...FISHERVILLE...
CONNER...MONTCLAIR...RIVALS...JOYES...ELK CREEK AND ROUTT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3829 8509 3808 8516 3809 8547 3810 8547
      3810 8544 3811 8543 3812 8543 3809 8551
      3809 8556 3822 8546
TIME...MOT...LOC 0221Z 266DEG 38KT 3815 8539

SCHOETTMER
Special weather statement, Jul 13, 9:43 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 PM EDT WED JUL 13 2016

KYZ034-035-039-040-140315-
FRANKLIN-WOODFORD-SHELBY-ANDERSON-
1043 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN...CENTRAL
SHELBY...NORTHWESTERN WOODFORD AND NORTHEASTERN ANDERSON COUNTIES...

AT 1043 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SHELBYVILLE... MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKFORT...SHELBYVILLE...BRYANT...HATTON...HARRISONVILLE...
BIG EDDY...AVENSTOKE...PEYTONA...GRAEFENBURG AND HOOPER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3828 8483 3806 8483 3809 8523 3810 8527
      3822 8529
TIME...MOT...LOC 0243Z 272DEG 37KT 3816 8521

SCHOETTMER

The radar

The Louisville radar (KLVX), 68 km away, was scanning. The volume nearest the first event began at 02:52 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
July 13, 9:53 PM EST
Where
Shelby County, 2.82 mi S of Veachland
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.180, -85.210

State officials reported trees down along Mt Eden Road in the area of Hooper Station and McMakin-McMullen.

Thunderstorm Wind, Harrison

When
July 13, 10:40 PM EST
Where
Harrison County, 2.27 mi WNW of Cynthiana
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
38.390, -84.340

State officials reported a roof blown off a building on Ammerman Pike.

Thunderstorm Wind, Harrison

When
July 13, 10:45 PM EST
Where
Harrison County, 2.13 mi SW of Oddville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.430, -84.260

State officials reported multiple trees down all over the county with many reports across the eastern part of Harrison County.

Thunderstorm Wind, Harrison

When
July 13, 10:48 PM EST
Where
Harrison County, 0.69 mi N of Cynthiana
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
State Official
Coordinates
38.390, -84.300

State officials reported power lines down on West Pleasant Street.

Thunderstorm Wind, Fayette

When
July 13, 11:03 PM EST
Where
Fayette County, Ft Spg
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.030, -84.630

Trees were reported down on Fort Springs Road.

Thunderstorm Wind, Fayette

When
July 13, 11:14 PM EST
Where
Fayette County, 2.34 mi SSW of Lexington
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
38.020, -84.520

Local media reported power lines and trees down on Elam Park.

Thunderstorm Wind, Simpson

When
July 14, 11:22 AM CST
Where
Simpson County, 2.21 mi E of Stowers
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.820, -86.590

State officials reported trees down at Stevenson and Meador roads.

Thunderstorm Wind, Simpson

When
July 14, 11:30 AM CST
Where
Simpson County, 0.89 mi NW of Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.730, -86.580

State officials reported trees down on Sunset Circle.

Thunderstorm Wind, Simpson

When
July 14, 11:31 AM CST
Where
Simpson County, Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.720, -86.570

Trees were reported down on the 100 block of Russell Street.

Thunderstorm Wind, Simpson

When
July 14, 11:31 AM CST
Where
Simpson County, 0.55 mi W of Franklin
Measured
52 kt (60 mph) estimated gust
Property damage
$35,000
Reported by
State Official
Coordinates
36.720, -86.580

State officials reported trees down on a truck and house at 421 Hendricks Street.

Thunderstorm Wind, Allen

When
July 14, 11:47 AM CST
Where
Allen County, 0.69 mi N of Red Hill
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.740, -86.300

State officials reported trees down on Old Franklin Road.

Thunderstorm Wind, Allen

When
July 14, 11:47 AM CST
Where
Allen County, 1.3 mi ESE of Pope
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.760, -86.310

Trees were reported down on Squire Lyles Road.

Thunderstorm Wind, Allen

When
July 14, 11:48 AM CST
Where
Allen County, Pope
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
State Official
Coordinates
36.770, -86.330

State officials reported trees down on Pope Road. Other trees down across the county resulted in power lines down as well.

Thunderstorm Wind, Allen

When
July 14, 11:50 AM CST
Where
Allen County, 2.32 mi WNW of Oak Forest
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.730, -86.140

Trees were reported down on Holland Road.

Thunderstorm Wind, Allen

When
July 14, 11:52 AM CST
Where
Allen County, 2.82 mi SSW of Scottsville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.710, -86.190

State officials reported trees down on Dover Church Road.

Thunderstorm Wind, Allen

When
July 14, 11:53 AM CST
Where
Allen County, 2.16 mi NE of Scottsville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.770, -86.150

Trees were reported down on Durham Springs Road.

Thunderstorm Wind, Boyle

When
July 14, 2:10 PM EST
Where
Boyle County, 1.78 mi ESE of Perryville
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
37.640, -84.920

Local media reported several trees and power lines down across the county.

Thunderstorm Wind, Garrard

When
July 14, 2:40 PM EST
Where
Garrard County, 0.88 mi NE of Marksbury
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
37.680, -84.620

Local media reported several trees and power lines down in Garrard County.

Thunderstorm Wind, Hardin

When
July 14, 4:54 PM EST
Where
Hardin County, 0.55 mi W of Vine Grove Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.830, -85.940

Local media reported a tree down due to severe thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635989, 642217, 642218, 642216, 642220, 642219, 642221, 642222, 642224, 642225, 642226, 642227, 642228, 642229, 642234, 642233, 642230, 642231, 642232.